Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Addicted to sports. Now depressed, fatigue. Found reactional hypoglycemia. Second opinion?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
i doctor,

I am writing with an act of desperation..

I have always been a sport addict boxing, gym, swimming...

About a year ago while training I felt nauseous dizzy an went pale. They took me to emergencies they did tests, ECG, tension, blood pressure.. nothing.

The day after I started having panic attacks anxiety, fatigue, pale face... and few days later depression for 4 days. Started to really worry so went to visit doctors. Had fatigue a anxiety red eyes mood swings issues sleeping morning fatigue, sometimes tinglings and muscles shaking for about 5months then things went better(took magnesium supplements) I remember. After that started going gym again training well sleeping well (was never perfect but better) then lately it came back... always worsen by physical activity any (running climbing stairs gym or even sex). Saw so many specialists : neuro, XXXXXXX medicine, sport doctor, endocryno, psychiatrist etc... each one of them doesn't find anything and says its stress visit a psychologist. Well I know it is not, I live in dubai, lot of sun, nice job, nice environment, and if it was I would be in a bad shape all the time!! Well why is it most of tbe time triggered by physical activity?

I went to visit another endocrinologist who told me you have diabetes in your family (grand ma grandpa, dad) you must have bad genes!! Well I always eat healthy for 6 years now as I used to compete, proteins complexes carbs, fruits veggies... he said you have reactional hypoglycemia do a test : 4 blood test in the morning while fasting : 1 blood test result was 90 - 2nd after hyper sweet drink result 120 -then 3 test and hours after that result 70. He concluded I was reactional hypoglycemic. I am not a doctor but I am sorry this is not bad results they seem normal to me.

I beg you if you can doctor help me cause I am desperate no sports no physical activities and above all living with something no one seems to understand.
Posted Sat, 11 May 2013 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 6 hours later
Hello and Welcome to XXXXXXX
Thanks for writing to us.

Sorry for your sufferings. Your symptoms and findings are suggestive of reactive hypoglycemia. In this recurrent episodes of symptomatic hypoglycemia occurring within 4 hours after a high carbohydrate meal (or oral glucose load) in people who do not have diabetes. Low blood sugar (hypoglycemia) usually occurs while fasting. In reactive hypoglycemia (or alimentary hypoglycemia) - low blood sugar that occurs after a meal — usually one to three hours after eating. Hours after hypersweat drink level of glucose 70 indicate towards this while your fasting glucose level is 90.

Your present endocrinologist seems to be correct in his/her diagnosis.So I suggest you to follow his/her advice.
Do not worry you can manage your reactive hypoglycemia.
Limit foods with a high sugar content, especially on an empty stomach.
Eat small, frequent meals and snacks.
Eat high fiber diet, with adequate servings of protein, whole grain carbohydrates and vegetables, fruits, and dairy foods
Carry pieces of hard candy with you, for those times when you feel your blood sugar dropping.

Hope this helps you.Please do write back if you have any additional concerns.

Wishing you good health...

Dr Saurabh Gupta.
Orthopaedic Surgeon.
Above answer was peer-reviewed by
Follow-up: Addicted to sports. Now depressed, fatigue. Found reactional hypoglycemia. Second opinion? 4 hours later
Hi doctor,

Thanks a lot doctor for your answer.

So you think that 115 after the drink then 70, 3 hours later might indicates a reactive hypoglycemia?

I thought those levels were in a very normal range.

Also could this gives me serious fatigue and anxiety issues when doing a physical activity? If so how to avoid it and make sure I can train?

Also doctor can this gives me adrenaline rush when trying to fall asleep? And morning fatigue when sleeping up to 8 hours? (Usually less fatigue when sleeping 6 then when sleeping 8 or 9).

Sorry for the mess but I am trying my best to describe as well as I can what I am feeling.
Answered by Dr. Saurabh Gupta 16 hours later
Thanks for writing back

It indicates toward reactive hypoglycemia.After 3 hours of drink level should be more than your fasting glucose level.

Reactive hypoglycemia could give you fatigue and anxiety. These are some of symptoms of reactive hypoglycemia.

To avoid these take low-carbohydrate diet and/or frequent small split meals.Avoid high carbohydrate diet before your physical activity.

It can give you adrenaline rush when you trying to fall asleep. It might be due to an "adrenergic postprandial syndrome" — blood glucose levels are normal, but the symptoms are caused through autonomic adrenergic counterregulation. Dietary recommendations for reactive hypoglycemia can help to relieve symptoms of postprandial syndrome.

Hope this helps you. Please do write back if you have any additional concerns.
Please accept my answer in case you do not have further queries

Wishing you good health...
Dr Saurabh Gupta.
Orthopaedic Surgeon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor